Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014

How Long Until Side Effects Of Atripla Go Away

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Atripla (Efavirenz + Emtricitabine + Tenofovir)

What Is Atripla? Atripla is a tablet that contains three antiretroviral drugs (ARVs) used to fight HIV: efavirenz (Sustiva), emtricitabine (Emtriva), and tenofovir (Viread). Atripla is manufactured by Gilead and Bristol-Myers Squibb. It is the first tablet that includes a complete antiretroviral regimen. A generic version was approved for sale outside the U.S. under the PEPFAR program (see Fact Sheet 475 ). The drugs in Atripla are a...
Ask the Experts

How long before side effects go away?

Dear Dr.Boyle, how long do side effects normally last when one start taking their medications? Understand that there is no absolute answer but your reply is critical for me to plan days off from office and return when the side effects are gone. Not...
Brian Boyle, M.D., J.D.

Response from Brian Boyle, M.D., J.D.

Cornell University, Weill Medical College
It's tough to discuss side effects in the abstract, but in general side effects last a few days to weeks and then resolve. Others, however, may persist for longer than that, and even others never go away. Once the side effects resolve, they... Read more »

Atripla - Long Term Side Effects

Is it common for someone on Atripla to continue to experience side effects such as weight gain in the back of the neck and belly, and the odd sickly feeling?I have been on atripla for 2 years and had no problems, except since starting i have put on...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Weight gain of 5-15 pounds over the first several years if seen commonly after starting a variety of HIV regimens. Atripla usually compares favorably to other common regimen regarding the amount of weight gain. There are individual variations in... Read more »

Atripla: Long Term Side Effects?

Hi Dr. Henry. I am not currently taking Atripla; however, my HIV specialist says that it'll probably be his first choice for me once I begin taking meds. I have a friend who has been taking Atripla for about a year, and he says that use of...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Compared to other HIV drug combinations, Atripla would rank low on the scale of diabetes risk with 1% or less of pxs starting it developing diabetes directly attributable to Atripla. Sometimes the general weight gain seen when starting any effective... Read more »

Atripla side effects

I have a two-part questions: I began Atripla about two weeks ago. After seven days I broke out in a skin rash. I have been told this is from Sustiva. The rash began to subside after five days and then came back twice as bad and spread to my face as...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Generally one can treat through the Sustiva rash with antihistamince, acetominophen, fluids and several weeks of time. If the rash intensifies with other symptoms (fever, shortness of breath, eye/mouth involvement) then strong consideration needs to... Read more »
Connect With Others

Atripla- Rash/Side Effect

Posted by RL9141, 4 Replies
Yesterday (saturday) made one week of being on Atripla. I started breaking out all over my body. It looks like chicken pox, small red dots all over my body. I've taken some Bendryl. This morning (Sunday) it is worse. It's covered more of my body and... Read more »

Solution to Atripla Side Effects (at least for me)

Posted by Wiilock, 3 Replies
Hey all, I have been on the "wonder pill" for about 3 years now. Previously was on norvir boosted invirase/truvada combo but the GI problems finally were too much.
Anyway I want to briefly recap what I've learned from some of my homeopathic... Read more »

Question about Atripla side effects.

Posted by Rochambeau, 4 Replies
I've been hiv positive for nearly two years now. I was first taking norvir, truvada and reyataz but they made me feel perpetually hung over and with the norvir my body couldn't tolerate even a single beer or glass of wine, which I enjoy very much. ... Read more »

Atripla side effects (what not someone else with Atripla Drama)

Posted by Kenn, 3 Replies
Looking for another opinion if I should continue with Atripla and try to ride out the next two weeks or stop and try another medication. I'm on day 5, I have a history of anxiety and so far this has been multiplied two fold. I have been walking... Read more »